View Full Version : Could my Ritalin dose be too low?


DarkGhost909
08-12-14, 04:41 AM
Hello,

When I started Ritalin LA 2-3 months ago it worked absolutely great, but now it stops working after 4 hours (instead of 8) and causes me tiredness (which Ritalin should clearly not cause).

It sounds like tolerance, but I've read an article online which was written by a psychiatrist, and it said that when starting Ritalin, the effect is much stronger than usual because of the placebo. When you just begin the Ritalin, you don't know what to expect so the effect is amplified psychologically.

That psychiatrist also said that the symptoms of the low dosage is usually working only half of the time it should (4 hours instead of 8 hours) and causing tiredness.

She also said that the recommended dosage is about 1 mg/kg - 1.5mg/kg for teenagers and adults.

I'm 17 years old, I weigh 64 Kilograms and take 40mg Ritalin LA every day.
That means -- my dosage is 0.62 mg/kg, which is a lot less than the minimal recommended dose.

What do you think? Is my dose (0.62 mg/kg) too low, and I should ask my psychiatrist to lift it up?

SomeKindOfNone
08-22-14, 08:29 AM
I'm in the same boat as you, got my dose doubled to 40mg but after about 2 weeks I once again found myself scattered and tired.
my weight is about 75 kg.

any news DarkGhost909? have you tried a higher dose?

Jenn1202
08-24-14, 02:52 AM
I weigh 119 lbs (54kg) and I used to take Ritalin LA 30mg in the morning and then 1-2 X Ritalin IR 10 mg in the afternoon or evening and it worked great for me. The Ritalin LA would generally wear off after 6 hours.